Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 25, 2025, 2:16 PM CST for 10 counties in Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2025, 2:16 PM CST (20:16 UTC)
- Expired
- Feb 25, 2025, 7:20 PM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS83 KDDC 252016 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 216 PM CST Tue Feb 25 2025 KSZ062-063-074>077-084>087-260200- /O.NEW.KDDC.FW.W.0002.250225T2016Z-250226T0200Z/ Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-Stevens-Seward- Meade- 216 PM CST Tue Feb 25 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * TIMING...Until 8 PM CST this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
976 WWUS83 KDDC 260120 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 720 PM CST Tue Feb 25 2025 KSZ062-063-074>077-084>087-260230- /O.CAN.KDDC.FW.W.0002.000000T0000Z-250226T0200Z/ Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-Stevens-Seward- Meade- 720 PM CST Tue Feb 25 2025 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has cancelled the Red Flag Warning. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 25, 2:00 PM CST, 16 minutes earlier. Its key messages:
- Unseasonably warm temperatures continue Tuesday afternoon.
- Dry cold front passage early Wednesday morning will bring strong north winds and noticeably cooler temperatures Wednesday.
- Another rapid warming trend Thursday and Friday.
- Southwest Kansas will remain dry through Saturday. Light rain is probable Sunday.
Area forecast discussion, Feb 25, 2:00 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 200 PM CST Tue Feb 25 2025 ...Updated Discussion... .KEY MESSAGES... - Unseasonably warm temperatures continue Tuesday afternoon. - Dry cold front passage early Wednesday morning will bring strong north winds and noticeably cooler temperatures Wednesday. - Another rapid warming trend Thursday and Friday. - Southwest Kansas will remain dry through Saturday. Light rain is probable Sunday. && .DISCUSSION... Issued at 200 PM CST Tue Feb 25 2025 Unseasonably pleasant weather was being enjoyed once again midday Tuesday. With more of a SWly downslope contribution in the wind field, temperatures will easily soar well into the 70s this afternoon. The forecasted high temperature of 75 at DDC is 23 degrees above late February normals. Shortwave rippling through the northern plains will send a dry cold front through SW KS tonight, expected to clear the Oklahoma border by 3 am Wednesday. Went at or above the strongest guidance for this northerly wind shift tonight, with some gusts near 30 mph expected. An increase in cirrus and some midlevel cloud is expected tonight and early Wednesday, but that will be the extent of this frontal passage's fanfare. Some sprinkles are most probable along I-70 tonight, but even here, the probability of measurable rain is very low (dry forecast, pops < 15%). Wednesday will be noticeably cooler, with cold advection reducing 850 mb temperatures to the single digits C. Still, with increasing sunshine in the afternoon, temperatures will remain well above normal, warming well through the 50s. A traditionally windy Kansas day is expected, with north winds averaging 20-30 mph. Kept wind grids near the 90%ile of the NBM Wednesday, and several notches above the statistical guidance. Sprawling Pacific high pressure will allow for most locations to fall below freezing sunrise Thursday. The cooler air mass will be very fleeting, with sunshine and gentle westerly downslope returning temperatures to the 60s as soon as Thursday afternoon. All models show strong warming Friday, supporting a warmup into the lower 70s. Light pressure gradients and balmy temperatures will make for an unseasonably mild end of February. Global models and ensembles remain in good agreement placing a compact shortwave and closed midlevel cyclone near Arizona Saturday. Broad ridging ahead of this system will ensure a pleasant start to March and meteorological spring on Saturday, with above normal temperatures, sunshine and light winds. This system will eject onto the plains Sunday, being quickly kicked along by the next, much stronger trough arriving in California Sunday. Any precipitation would occur on Sunday, and with the lack of cold air, any precipitation would take the form of rain. NBM probability of measurable rain (QPF > 0.01 inch) remains in the 30-40% range for most of SW KS, and NBM pops for light rain Sunday ticked higher into the chance category this update. The next, much stronger longwave trough will produce impacts on the plains Monday and Tuesday, early next week. Way too early for any detailed specifics, especially since there are timing issues with 12z ECMWF notably slower with the trough's eastward progression. That stated, a dry slot scenario is favored in SW KS during early March, and that dry slot evolution is favored among many ensemble members. Strong north winds and much colder air would most likely dump in around next Tuesday, one week from today. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1000 AM CST Tue Feb 25 2025 VFR will continue through this TAF period, with variable amounts of cirrus. SW winds will prevail through 00z Wed, gusting 23-28 kts. A dry cold front will sweep through the airports 06-09z Wed, accompanied by an increase in north winds. Expect north wind gusts near 30 kts after cold front passage, late tonight and continuing through Wednesday. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Turner AVIATION...Turner
Hazardous weather outlook, Feb 25, 2:00 AM CST, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 AM CST Tue Feb 25 2025 KSZ030-031-043>046-061>066-074>081-084>090-261400- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 AM CST Tue Feb 25 2025 /100 AM MST Tue Feb 25 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.